Blood results since adding t3

Here's the blood results from Tuesday..

TSH 0.22 (0.35-4.74)

T4 11(9-19)

T3 3.9(2.6-5.75)

Dr has increased levo to 100mcgs and added extra 10mcgs.

So I'll be on 100mcgs levo and 30mcgs t3 to be split as I feel needed.

He said maybe 10mcgs on waking. 10mcgs mid morning 5mcgs mid afternoon and 5mcgs tea time.

What would you think?

Also he said my cortisol has come up. It's almost top of range

13 Replies

oldestnewest
  • Hello 130396

    Your T4 & T3 are still under half way through range indicating room for a dose increase but it depends how long you have been medicating on this dose..

    You posted your previous results just a month ago but med raises are usually done every six weeks and then hormones blood tested so I'm guessing you need to wait a while.

    I medicate on T4 & T3 and split my T3 into two doses at 7am (with T4) and 3pm.

    If you read my profile you will see I have struggled with psychological problems all caused by insufficient thyroid hormone. Since adding T3 mine has improved enormously. Once you are optimally medicated, hopefully your head will sort out too.

    I am sorry to hear about your Father. You are dealing with a lot at the moment and need to take good care of yourself. High cortisol can be a result of low thyroid hormone and stress and can interfere with thyroid meds working.

    Mindful breathing, yoga, relaxation, and reading helps me unwind. Do anything that helps you to cope at this difficult time.

    Thinking of you,

    Flower

    Disclaimer: I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

    ...........................................................................................................................................

  • Thank you flower for your lovely thoughtful reply.

    The reason I had blood test now is because Dr told me 4 weeks because he said t3 doesn't take as long as t4 to become stable in the blood???

    Anyway, he's told me to adjust now but I've had a bit of advice from a friend and she advised to only adjust one or the other so I'll know which is helping or not. So bearing that in mind, I think I'll leave the levo as it is, 75mcgs and just add an extra 5mcgs t3 around 11am ( that's when my head starts to go queer)

    So thought I'd do that for a couple of weeks then maybe increase after two weeks.

    That's my plan :) hopefully I'll benefit from this.

    Im really pleased you've found the t3 helping you a lot

    .

    Best wishes

    Rose

  • I agree with your friend with regard to only raising one lot of meds at a time. If this was me, I would increase T4 first as with the little bit of T3 already added, this may very well increase conversion and raise T3 levels anyway.

    Good luck.

    Flower

    ............................................................................................................................

    Disclaimer: I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

    ............................................................................................................................

  • Thanks flower

    Thought t3 increase was way to go as I seem to have a long standing issue with converting

    Rose

  • 130396, The extra 25mcg will improve FT4 which should improve conversion and the extra 10mcg will certainly raise FT3.

    I think splitting dose into 4 will be a pain to schedule around food and drink. I also take 30mcg T3 and take 20mcg morning and 10mcg bedtime.

    I'm glad you posted, I have been wondering how you're doing but I know you will have had a lot to deal with recently. You must have been taking 20mcg for 4 or 5 weeks now, have your symptoms improved at all?

    _________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thanks Clutter

    As you can see from my reply to flower I've had a think about the change and decided that to change 1 thing at a time.

    I've decided to add the t3 first.

    You're probably right splitting 4 times will be a pain but to start with I thought I'd add 5mcgs at about 11 when my head starts to feel queer.

    I may decide to add it on waking I'm not really sure yet but maybe if I give it a week I'll see if it helps clear the feeling in my head.

    I tried the t3 when I was in bed last thing and I didn't get to sleep till 5am..... Yikes

    It looks like my cortisol has risen in the morning too.

    Hopefully taking the iron supplement and B12 will help too.

    I am still waking up with awful sensations running down my arms. Very weird, because I'm not really even awake when I start to feel it. Just rousing!!!

    My Dad passed away two weeks ago, so I've been arranging everything. I had his funeral service last Monday

    Now in process of dealing with his Will etc

    Thanks Clutter

    I'm glad you saw this today

    Rose

  • ((( Rose ))), I know your father died the week he moved into the hospice :( My condolences, again.

  • Thank you Clutter

  • Hello Clutter

    I finally decided to try 10mugs t3 on waking 10mugs at 1pm and the 5mugs I have added, at 4.30pm

    I've done it this way for two reasons

    1/ I am scared to add the 5mugs to the 10mugs on waking in case it makes me jittery.

    2/ I put the addition as the last dose as I read somewhere that the last dose should be the lowest of the day.

    I am now also taking my iron supplement with food twice a day as i found I was constantly clock watching. And it just didn't fit in spreading it out.

    Since the small increase I have had few more hot flushes but I've taken my temperature and it's not high. About 97.7 ish.

    So far none of my symptoms are any better.

    I suppose the levo reduction I did almost 5 weeks ago us still reducing slightly??

    Did I have my blood tests too early after the change? They were done 4 weeks after reducing the levo and adding the t3.

    Oh also I mentioned hot flushes have increased a bit but so have the cold chills. Would this be my body trying to adjust?

    Thanks for your help

    Rose

  • Rose, 4 weeks to test might be slightly early but at least indicated you weren't overmedicated then. The hgher Levothyroxine dose should have washed out after 7-8 days. FT3 3.9 is an improvement but not enough. The extra T3 will make a difference but symptoms may lag by a couple of months when FT3 is good.

    _________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thanks Clutter

    I did wonder if 4 weeks might be a bit early but gp said to test 4 weeks after starting t3.

    He said he knows so little about thyroid other than tsh and t4 blood levels that really he's as much in the dark as me. But he's willing to try and help as even he said the endo I saw must be talking about another patient as he said in his letter to gp that "on review Mrs G reported feeling very well on levo monotherapy alone "

    Thanks again

    Rose

  • Rose, your GP already sounds more helpful than your endo. Ask to be retested 6-8 weeks after increasing T3 to 30mcg. The aim is to get FT3 into the top 1/3 of range between 4.67-5.75.

    __________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thanks Clutter

    I will do that.

    Hopefully things will start improving

You may also like...